Forskning
Udskriv Udskriv
Switch language
Rigshospitalet - en del af Københavns Universitetshospital
Udgivet

Dipeptidyl peptidase-4 inhibitor induced angioedema - an overlooked and potentially lethal adverse drug reaction?

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Ciliary Localization of the Intraflagellar Transport Protein IFT88 Is Disrupted in Cystic Fibrosis

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Dynamic soft tissue changes in the orbit after a blowout fracture

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Incidence and survival of hypopharyngeal cancer: a Danish Nation-Wide Study from 1980 to 2014

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Near-infrared fluorescence imaging improves the nodal yield in neck dissection in oral cavity cancer - A randomized study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

Introduction Angioedema is a potentially fatal adverse drug reaction of some medications, as swellings of the upper airways can cause death by asphyxiation. Angiotensin converting enzyme-inhibitors are widely known to cause angioedema but less is known about the association between dipeptidyl peptidase-4 inhibitors (gliptins) and angioedema. Dipeptidyl peptidase-4 inhibitors are anti-diabetic drugs used to improve glycaemic control. They, as a class effect, inadvertently affect the degradation of the vasoactive kinins bradykinin and substance P, both of which can cause angioedema due to vasodilatation and increase in vascular permeability in the capillaries. Objective To assess the risk and pathomechanism of angioedema due to inhibition of dipeptidyl peptidase-4 inhibitors when used as monotherapy and in combination with angiotensin converting enzyme-inhibitors. Method PubMed, Embase, the Cochrane Library, PubMed Central, Web of Science, Google Scholar and clinicaltrials.gov were searched using different combinations of keywords "angioedema", "dipeptidyl peptidase 4", "dipeptidyl peptidase 4 inhibitors", "gliptins", "bradykinin", "substance P" and "angiotensin converting enzyme-inhibitors". Original research papers were preferably used as references and their bibliographies were used to further the search for original research results. Results Both angiotensin converting enzyme and dipeptidyl peptidase-4 are major enzymes in the degradation pathway of bradykinin and substance P, and when inhibited pharmacologically - especially at the same time - the theoretical risk of angioedema is increased due to accumulation of vasoactive kinins. Conclusion Treatment with dipeptidyl peptidase-4 inhibitors must be carefully considered and monitored especially during concurrent treatment with angiotensin converting enzyme-inhibitors or when treating patients with a known predisposition to angioedema.

OriginalsprogEngelsk
TidsskriftCurrent Diabetes Reviews
Vol/bind14
Udgave nummer4
Sider (fra-til)327-33
ISSN1573-3998
DOI
StatusUdgivet - 2018

ID: 52553553